zbMATH — the first resource for mathematics

Nonresonance and existence for singular boundary-value problems. (English) Zbl 0827.34010
The author studies the problem of the existence of solutions of the differential equation \((1/p(t))\) \((p(t) y')'+ cy= q(t) f(t, y, py')\) for different types of singular boundary value problems (Sturm-Liouville, Neumann, periodic). Let \(\lambda_i\) be the eigenvalues of the associated linear second-order self-adjoint differential equation. The author addresses the interesting case when \(\lambda_k< c< \lambda_{k+ 1}\). The two main differences with respect to the known literature are that \(p\) is not assumed to be equal to 1 and that the nonlinear term depends also on the first derivative. The results obtained not only generalize known results to this new setting but also improve them. The existence is obtained in the framework of the nonlinear alternative of Leray-Schauder and by the properties of the spectrum of compact self-adjoint operator.
Reviewer: P.Zezza (Firenze)

34B15 Nonlinear boundary value problems for ordinary differential equations
Full Text: DOI
[1] Bobisud, L.E., Existence of solutions for nonlinear singular boundary value problems, Applicable analysis, 35, 43-57, (1990) · Zbl 0666.34017
[2] Dunninger, D.R.; Kurtz, J.C., A priori bounds and existence of positive solutions for singular nonlinear boundary value problems, SIAM J. math. analysis, 17, 595-609, (1986) · Zbl 0595.34016
[3] Granas, A.; Guenther, R.B.; Lee, J.W., Some general existence principles in the carathe√∂dory theory of nonlinear systems, J. math. pures appl., 70, 153-196, (1990) · Zbl 0687.34009
[4] O’Regan, D., Existence theorems for certain classes of singular boundary value problems, J. math. analysis applic., 168, 523-539, (1992) · Zbl 0793.34021
[5] Mawhin, J., Functional analysis and boundary value problems, (), 127-168
[6] Mawhin, J.; Ward, J.R., Nonuniform nonresonance conditions at the first two eigenvalues for periodic solutions of forced lienard and Duffing equations, Rocky mount. J. math., 112, 643-674, (1982) · Zbl 0536.34022
[7] Mawhin, J.; Ward, J.R.; Willem, M., Necessary and sufficient conditions for the solvability of a nonlinear two point boundary value problem, Proc. am. math. soc., 93, 667-674, (1985) · Zbl 0559.34014
[8] O’Regan, D., Solvability of some two point boundary value problems of Dirichlet, Neumann or periodic type, Dynamic systems applic., 2, 163-182, (1993) · Zbl 0785.34025
[9] O’Regan D., Solvability of some second order boundary value problems using eigenvalues of singular Sturm Liouville problems (to appear).
[10] Dugundji, J.; Granas, A., Fixed point theory, () · Zbl 1025.47002
[11] Porter, D.; Stirling, D.S.G., Integral equations, (1990), Cambridge University Press Cambridge · Zbl 0908.45001
[12] Stakgold, I., Green’s functions and boundary value problems, (1979), Wiley New York · Zbl 0421.34027
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.